Jump to content
Coraliefraser89

Coraliefraser89: tapering/updosing Zoloft - is what I’m going through normal?

Recommended Posts

Coraliefraser89

Hey everyone 😀 would love some advice please! Around 8 weeks ago I decided to taper by doctor instructions been on 3 years and stable happy/healthy loving life,  of Zoloft 50mg so I started 1/4 cutting my pill I was doing ok for 2 weeks but then it hit, insomnia, panic attacks. So I quick updosed back to 50 mg, then probally got worst side effects of updosing, panic attacks, anxiety, stomach pain, headaches. I actually think one day I took 100mg as I had forgotten I took a dose then remembered.  It’s now been 4-5 week since reinstatement still have side effects but panic is gone. And am thinking clearer again. I’m so up and down good days and bad days. Last 3 nights bad insomnia it’s horrible . Will take something tonight I have melatonin. 

 

My question is this normal??? Such a small cut and time frame and how long dose usually take to fully restablise. I’m happy to stay on 50mg for good I just wanna be my normal happy self. And sleep I need sleep it’s been up and down. 

Share this post


Link to post
Carmie

Hi Coralie, 

 

Welcome to SA. I moved your post to introductions and updates. This is the place where you can ask questions, and journal. 

 

Could you please fill out a drug signature first, with the medication you’ve been on, the amounts and the dates. Someone will send you a link. Thank you. 

 

Yes, the withdrawals you are getting are totally normal. You cut your dose by too much. The recommendation for tapering is no more than 10% a month, I’m actually tapering down by under 4% now. 

 

Delayed withdrawals are very common. A lot of people when they taper may not feel the withdrawals straight away, but then it hits them later. It looks like that is what happened with you. 

 

You have tapered too quickly, and it might take a while to stabilise. Because you had already been on lower doses for a while, going back to 50mg might have been too high. I’ll check with the other mods, and see what they recommend, though you did say you are slowly starting to feel a bit better. 

 

All of us eventually stabilise, no matter what we’ve gone through. I’ve been on and off so many medications, it all started with chronic pain, and I ended up reaching stabilisation. It just takes a long time. My brain is so sensitised now though, that every tiny drop affects me. I will eventually heal, it’s one day at a time, and lots of patience. Tapering is a slow process. 

 

Once you stabilise again you can taper again, but this time go really slowly, always 10% or less a month, and listen to your body. 

 

Wishing you all the best in your healing journey💚

 

Share this post


Link to post
Altostrata

Welcome, Coralie.

 

Some people are very sensitive to dosage reductions and get withdrawal symptoms, which can take a long while to go away.

 

But first, let's see if you've developed an adverse reaction to Zoloft. What time of day do you take Zoloft? Are you taking any other drugs? What's your drug schedule?

 

After you take Zoloft, do you feel any particular symptoms?

Share this post


Link to post
Gridley
11 hours ago, Carmie said:

 

Could you please fill out a drug signature first, with the medication you’ve been on, the amounts and the dates. Someone will send you a link. Thank you. 

 

Coralie,

 

Below is the link for you to complete your drug signature.  To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
 
 

Share this post


Link to post
Coraliefraser89

Hey I fake Zoloft first thing in morning, no don’t feel any side effects after I take it. Just ups and downs over this couple of weeks. 

Took melatonin for first time last tonight to help sleep and have had Temazepam a few rimes for sleep 

Share this post


Link to post
Coraliefraser89

I feel as though it was like when I originally started probally not as bad but mostly, yes I have a very sensitive nervous system. Have a genetic condition called Myoclonus dystonia syndrome it’s like a occasional twitch. 

Share this post


Link to post
Altostrata

Did the melatonin help?

 

What odd symptoms are you feeling now?

 

A lot of people find fish oil and magnesium supplements helpful, see
https://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/
https://survivingantidepressants.org/topic/15483-magnesium-natures-calcium-channel-blocker/

 

Try a little bit of one at a time to see how it affects you. Taken in small doses throughout the day, magnesium can be relaxing.

 

Share this post


Link to post
Coraliefraser89

I feel the melatonin did help me, but shakey today and I little weak but much better then without sleep so a positive . But I’ve got a sensitive nervous system. 

My symptoms are still the insomnia, Nervousness and the windows and waves but settling down. I feel I’m getting back to myself but not fully there yet, i feel like I’ve got some recovery to do. But the worst seems to be gone. 

Thank you I will try the magnesium 😀

i take a plant based omega I look after myself food & exercise 

The melotonin is a slow release 2mg so I actually can’t cut it down 

i appreciate the help when you don’t know what’s going on your just expect it’s a relapse. 

Share this post


Link to post
Coraliefraser89

Ohh and the night time anxiety seems to have increased because I have had a few night of the insomnia which is a trigger for me 

Share this post


Link to post
Coraliefraser89

I’m actually feeling more anxious and shaky today, I feel could be the melatonin as I haven’t taken it before. Also they changed the brand name of my Zoloft same ingredients, I feel more the melotonin tho. 

Any advice? 

I also have Temazpam. But know it’s addictive ect 

Share this post


Link to post
Altostrata

Try to breathe through the rough spots, they will pass. Meditative breathing can help.

 

See  The Windows and Waves Pattern of Stabilization

 

Non-drug techniques to cope with emotional symptoms

 

Easing your way into meditation for a stressed-out nervous system

 

Music for self-care: calms hyperalertness, anxiety, aids relaxation and sleep

 

Ways to cope with daily anxiety

 

Try to stay away from your benzo, they cause more problems than they cure. Take the melatonin at nightfall, turn off lights and light a candle or two, be very peaceful to prepare for bed.

Share this post


Link to post
Coraliefraser89

Thank you is there Any risk of different brands? 

Share this post


Link to post
Coraliefraser89

I’m feeling pretty good, but anxiety is still lurking, I’ve read a lot have taken months to stabilise! This scares me... It’s been 4 weeks since the updose and I’m getting there... but I’m also worried I won’t be completely normal for a while. And dread going back down. 

Pharmacy says should take 4-6 weeks to build back up in system 

Can anyone share there stories? 

 

Share this post


Link to post
Coraliefraser89

Topic title:  Zoloft updose would love to hear other people’s stories of stabilisation

 

Hey everyone again would love some stories or encouragement.😀 
So been over 6 weeks since my  withdrawal (Zoloft 25% cut from 50 fro 2 weeks)  and 4 weeks since updose. 
I’m mostly ALOT better still ups and downs.
I read last night some take months and months to stabilise. And today it’s making my anxiety worst and I’m lacking confidence again. I just want to be fully myself and feel totally relief 
What’s your WD/updose stories and how long did it take ect!? I know everyone is different 

Im short tempered today and over thinking this hoping I’ll feel normal again and back to myself as a mum it’s important to my happy/excited self. 

Pharmacist diad take 4-6 weeks for it to be level is system again. 

Ive been stable on Zoloft 50mg for 3 years and it’s helped heaps 

 

Edited by ChessieCat
added topic title

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy